Levodopa-carbidopa-entacapone overdose presenting as altered mental status, xanthoderma, and yellowish sclera

Sun Hwa Lee, Seong Jong Yun, Seokyong Ryu, Seung Woon Choi, Hye Jin Kim, Tae Kyung Kang, Sung Chan Oh, Suk Jin Cho

Research output: Contribution to journalArticlepeer-review

Abstract

Levodopa-carbidopa-entacapone is a single combination drug consisting of levodopa (aromatic amino acid), carbidopa (dopa-decarboxylase inhibitor), and entacapone (catechol-O-methyltransferase inhibitor). The Food and Drug Administration approved levodopa-carbidopaentacapone in 2003, as treatment for idiopathic Parkinson’s disease in patients experiencing signs and symptoms of wearing-off. Although various adverse drug reactions of levodopa-carbidopa-entacapone have been recorded, there has been no reported case of levodopa-carbidopa-entacapone overdose. We report the first case of signs and symptoms of an overdose of levodopa-carbidopa-entacapone (levodopa: 3000 mg; carbidopa: 750 mg; entacapone: 6000 mg) in a suicide attempt, presenting as altered mentality, xanthoderma, and yellowish sclera without hyperbilirubinemia.

Original languageEnglish
Pages (from-to)75-77
Number of pages3
JournalSigna Vitae
Volume14
Issue number2
DOIs
StatePublished - Nov 2018

Keywords

  • Drug overdose
  • Levodopa-carbidopa-entacapone
  • Parkinson’s disease
  • Toxicology
  • Xanthoderma
  • Yellowish sclera

Fingerprint

Dive into the research topics of 'Levodopa-carbidopa-entacapone overdose presenting as altered mental status, xanthoderma, and yellowish sclera'. Together they form a unique fingerprint.

Cite this